Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

How long does human chorionic gonadotropin remain in the body?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2010
Answered : 126 Questions
how long does HCG stay in your system? I was taking it for weight loss, now missed my period and preg. test shows positive. I am 39 years old and want to make sure this is correct.
Posted Sat, 5 May 2012 in Early Pregnancy Signs and Symptoms
Answered by Dr. Tulasi Raman.P 41 minutes later

Thanks for your query.

The half life of HCG is approximately 2 days. So the elimination time for HCG from your system is around 10 - 12 days from the last intake of HCG.

So if you can provide us with the following information :
1. Date of last intake of HCG ?
2. Date of your last period ?
3. Average duration of your previous menstrual cycle (total duration of the cycle and the number of bleeding days) ?

With these details we can arrive at a possible reason as to whether the pregnancy test is positive is due to actual pregnancy itself or due to the external intake of HCG.

I hope my answer has been adequate and informative. If you have any follow up queries I will be available to answer them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor